Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
April 19, 2014, 05:53:37 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 620336
  • Total Topics: 46738
  • Online Today: 216
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 5
Guests: 145
Total: 150

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Advice Please  (Read 2296 times)

0 Members and 1 Guest are viewing this topic.

Offline azgirl

  • Member
  • Posts: 11
Advice Please
« on: December 18, 2009, 09:37:04 AM »
Hi, my fiance (positive 48 yr old male) and I (negative 48 yr old female) are doing our best to manage his hiv situation.

He has a lot of stress being the owner of his own company, which I know would be difficult for anyone to handle. I think he's an amazingly strong person to be able to run his business when he's dealing with the fatigue and stress of the hiv. But he comes home drained!!

Some things have come up lately that are more of a problem and I would like some advice on how to help him.

He has frequent heartburn. I'm giving him Prilosec for that and it's helping. Along with trying to avoid foods that cause it in the first place. Which is very difficult since he drinks nothing but coffee, mountain dew and ice tea. He drinks a pot of coffee a day!!! I'm sure this is a major contributor to his heartburn and fatigue. And he doesn't sleep well. I'm going to wean him off the coffee and mountain dew soon! But he is stubborn! I've been giving him water and Gatorade with his lunch instead.

He also has had almost constant stomach aches lately. I don't know if this is common or not. Or what I can do to help him with this problem.

He's taking Atripla and has for about 5 years. His Cd4 is in a good range and his viral load is undetectable. His Dr. is happy with his numbers.

He also has Plantar fasciitis.  I got him the same insoles I use because I had it a few years ago and it helped. But his feet are still in pain.

I give him a multi-vitamin daily as well.

I was giving him elderberry extract and royal jelly and DHEA, but he wasn't sure it was doing anything for him so he quit taking them.

His libido is low, no desire, no interest. Probably because of this fatigue and stress. He wants to get some Cialis.

I would like to know what supplements are good for him and what I can do to help him anyway I can!

Thank you!

Offline sharkdiver

  • Member
  • Posts: 1,350
Re: Advice Please
« Reply #1 on: December 18, 2009, 10:12:52 AM »
Hey there, welcome to the forum.

   I sounds like there might be some dietary issues involved with his fatigue (along with the stress, depression maybe?  A counselor is often a good thing). What about exercise? The lack of it may be a culprit as well.
There are many factors.

Oh and don't be giving him supplements without consulting with his Doctor. There are a lot of things that can interact with his medication. His doctor might refer him to a liscensed nutritionist that specializes in HIV (I see one because the meds have caused my triglycerides to go through the roof).

Good luck

Online Ann

  • Administrator
  • Member
  • Posts: 27,947
  • It just is, OK?
    • Num is sum qui mentiar tibi?
Re: Advice Please
« Reply #2 on: December 18, 2009, 11:01:59 AM »
You can learn more about his meds by going to the meds section of this website, and you can check for any interactions with supplements or antacids by going to the Check My Meds page.

Fatigue in hiv positive men is often cause by low testosterone levels - and this can also cause low libido. He needs to have his doctor check his testosterone. If it is low, there are ways this can be remedied.

Heartburn can sometimes be caused by a stomach bug called Helicobacter pylori. It would also be worth him being tested for this. If that's what's causing the problem, a course of antibiotics will take care of it.

You might also want to read the Lesson on fatigue.

Good luck and let us know how he's doing.

Ann
Condoms are a girl's best friend

Condom and Lube Info  



"...health will finally be seen not as a blessing to be wished for, but as a human right to be fought for." Kofi Annan

Nymphomaniac: a woman as obsessed with sex as an average man. Mignon McLaughlin

HIV is certainly character-building. It's made me see all of the shallow things we cling to, like ego and vanity. Of course, I'd rather have a few more T-cells and a little less character. Randy Shilts

Offline azgirl

  • Member
  • Posts: 11
Re: Advice Please
« Reply #3 on: December 20, 2009, 09:16:21 AM »
Thank you! I hope in March when he sees his Doc again he will test his testosterone and address the other issues. He was supposed to ask his Doc about the low libido and testosterone on his last visit, but he didn't. I guess it isn't important to him. We're supposed to be getting married. But we never have sex. I'm growing more and more depressed about it.

I checked with the Doc regarding the supplements and he agreed the vitamins etc were ok.

Thank you for the info about Helicobacter pylori. I'll read up on it and ask his Doc about it if he is still having problems in March.

Online Ann

  • Administrator
  • Member
  • Posts: 27,947
  • It just is, OK?
    • Num is sum qui mentiar tibi?
Re: Advice Please
« Reply #4 on: December 20, 2009, 09:31:01 AM »
You're welcome, AZ. Glad to help.

It seems as though you are in touch with his doctor (you checked with him about the vitamins), so maybe you can get in touch to suggest your bf is tested for testosterone. You can explain that he's being a typical man and ignoring health issues and you want to make sure he's ok. Most doctors will understand that - men are notorious for not bringing up health issues, especially ones they may find embarrassing - like the possibility of having low testosterone.

Good luck, keep us posted.

Ann
Condoms are a girl's best friend

Condom and Lube Info  



"...health will finally be seen not as a blessing to be wished for, but as a human right to be fought for." Kofi Annan

Nymphomaniac: a woman as obsessed with sex as an average man. Mignon McLaughlin

HIV is certainly character-building. It's made me see all of the shallow things we cling to, like ego and vanity. Of course, I'd rather have a few more T-cells and a little less character. Randy Shilts

Offline azgirl

  • Member
  • Posts: 11
Re: Advice Please
« Reply #5 on: December 21, 2009, 07:16:14 AM »
Hi, thanks for the information about Helicobacter pylori. I did a lot of reading about it yesterday and if he tests positive for it that would explain all his symptoms! And I don't doubt he could test positive. He's eaten some funky food from time to time. Along with the fact that he drinks a pot of coffee every morning and smokes two and a half packs of cigs a day!! I sometimes wonder if he's trying to poison himself with those horrible habits. 

Happy Holidays :)

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.